Citalopram withdrawal cold turkey

Common Questions and Answers about Citalopram withdrawal cold turkey

celexa

I have done a LOT of reading after having various Anti Depressant's pumped down my neck for year's and all sorts of strange and freaky stuff happening to me. Trazadone made me so ill as bad as the WD's were i went Cold Turkey off it. Yes it was hell, but my God so worth it in the end.
I'm using this to track the cold-turkey withdrawal from Citalopram after 10 years of use. At the time of cessation, I'm doing fine, but I've been medicated almost all my adult life -from 18 to 28. I know from past experience that citalopram withdrawals are a special kind of hell, and I've tried to stop before, but the withdrawal symptoms were crippling.
Stopping Risperidone cold turkey can provoke an awful withdrawal syndrome or return of original symptoms so wait till you see his new doc.I went through similar problems when I stopped Risdone suddenly.My Psychiatrist restarted me on low dose risdone of 1 mg and is tapering me off in 4 weeks.my side effects have abated and I am 16 days away from stopping Risperidone.
One of those side effects with medications that affect the brain are difficulties quitting, called withdrawal in colloquial terms. This is much worse if you quit cold turkey rather than slowly taper off the medication. As to whether they can damage the nervous system, nobody really knows for sure, but many people do report long-term problems after taking them. It happened to me.
I then stupidly proceeded to binge on 100mg over a two-day span (40mg on the first day and 60mg on the second.) Violently ill, I made the fateful decision to quit cold turkey (my biggest mistake thus far.) After enduring an agonizing month of withdrawal, including ejaculatory anhedonia and anorgasmia, I reinstated 10mg of Citalopram so as to withdraw more cautiously. Having slowly tapered over the past couple of months, it's now been a couple of weeks since I quit the poisonous SSRI for good.
Hi Jaye I was on venlafluxine for 12 years and came off cold turkey Dr's fault, I was on 150mg's. Don't recommend C/T beta blockers will help with the adrenaline rush - palp's, ibs, panic, agitation. After I also came off citalopram and dolsulipin. I have been off venlafluxine 3 years in Apriland dolsulipin 2 years in April by sleep is still affected. These drugs damage our bodies and we have to re-learn how to deal with life but its worth it not to be a zombie.
Are these 3 days of absolute joy indicative of what I could be like without the medication? I know going off Citalopram cold turkey is dangerous (I learned this accidentally over a year ago)--I nearly lost my marbles and those around me nearly lost their heads! Soooo, my question is this: since I've missed 3 doses and feel fantastic, should I just go with it and quit taking it?
There was a problem with my insurance filling the weaning dose of effexor and I had to go cold turkey. I had horrible side effects. cold sweats, panic attacks, tremors and incredible mood swings and depression (depression was never even the main reason I was on meds, it was anxiety). I ended up in the ER for what turned out to be a major panic attack and I have not been the same since.
I was taking Xanax for a few years (I would say around 4-5 years) two 2 mg bars per day sometimes three and I managed to cut that off cold turkey and went through the withdrawals for about a week. It was a horrible experience and I wouldn't wish that to anyone. I was sleepless for a couple of days and was having hallucinations and anxiety as well as a headache that wouldn't go away. I managed to get off the Xanax completely and my doctor prescribed me Citalopram to treat my anxiety.
hi guys :( my new dr got me off of effexor cold turkey. before that i was experiencing twitches that were so severe that i wouldn't be able to get a good night rest. after i explaining this to my new psych, he wanted to ween me off with prozac. for some time i started getting chest pains after taking prozac/effexor in the morning. subsequently, my dr ordered a full cold turkey off of effexor. that's when things got terrible.
You should probably only attempt one w/d at a time. I would suggest the vicodin first which can be done cold turkey or by tapering. The valium will help with those w/d symptoms and once you're off that, then the valium which MUST be tapered,usually at the rate of 1 mg. per 4 days - 1 week. All of this is dependent of course on how much you are taking but on the plus side it doesn't sound like you've been taking either very long. An extended period to me suggests months rather than years?
Because of difficult circumstances, I've been forced to stop my medications cold turkey. I take 20 mg of citalopram (celexa) and Depakote (I forgot the dose but it's calibrated to my weight) for depression and mood stabilization and I've been experiencing alarmingly strange and uncomfortable side effects of the withdrawal. I feel sluggish, weak, and dizzy. I feel like my head is both floating and too heavy.
So I decided to stop, cold turkey. Wow! I was prepared for the withdrawal symptoms. The first day was awful - terrible headache. It's now been 2 weeks since I stopped and although I haven't had headache, I've felt terrible every single day. Have been drinking lots of fruit and veg drinks, taking vitamins and trying to be healthy but to no avail. The symptoms I have are like flu symptoms, but it's been 2 weeks now.
After finishing several weeks of physical therapy, I started my cold-turkey withdrawal 4 days ago - no more drug, period. So this is a very typical profile of a person who has had NO other addictions to any drugs and does not have any chronic pain problems that requires continual usage of oxycodone. I have endured the typical withdrawal symptoms - shivers, sweating, anxiety, tingling, and depression - as reported by many others.
Hi Everyone, Welcome to Part 9.
I have seen even the youngest healthiest people have seizures and stroke in the fist week of stopping xanax cold turkey just b/c they didn't know and doctors did not inform them, making the doctor liable for whatever happened to them.
Hi, yes, withdrawal can be very brutal for some people, myself included, but I have read that some people do not have a rough time like most people. I went cold turkey once and another time I was put on Prozac. The prozac helped tremendously. It takes a couple of weeks to really get thru it. I am back on Effexor and citalopram combined and having success. I hate the withdrawl of Effexor but it is a wonderful medication for deep depression.
Call your doctor immediately, explain why you had to stop and ask for one to be prescribed for you. He knows you're not to stop this medication cold turkey, and doctors have become very understanding with today's economy that a lot of us cannot afford the brand names. I take a generic and it's works great! A month's worth will cost between $8 and $10. Take care.
I know that it is horrible for the baby so I really want to stop, but I am not sure whether it would be better to do it over a couple of weeks or go cold turkey? I personally have been of stable mental health for 7 months and, according to the doctor and my own personal feeling, am ready to cease taking it.
I was recently on Citalopram 20 mg and went a week on 10mg and then went cold turkey and now i have so many side effects i just want it to go away! I am dizzy all the time my legs keep me awake at night and my emotions are off the scale right now! i cant afford the medication any more and have none and now i dont know what to do??? Can anyone help me????
Hi Sounds like your still having withdrawals from Citalopram because they actually cause anxiety and depression as a withdrawal symptom these are not nice tablets to come off. If I were you I'd go and ask to change to Prozac as these are much easier to get off than effexor I should know as ive gone cold turkey coming off effexor and boy have I suffered.
In reading your 'plight' it's answered my own - I didn't think about the way that I feel as being 'cold turkey' - at least I know now. My quick withdrawal was via a consultant - maybe they don't always know best - and if they know the side-effects should at least tell us! So here's to you and me feeling better very quickly!
I'm extremely angry, exhausted, dizzy, nausea, numb feeling, how long with this last. I did not taper off the drugs, I just stopped cold turkey about 5 days ago.
It will typically take 10 days plus to withdrawal from sub. I doubt that you would be able to go cold turkey off the large dose that you are taking now. When I stopped taking suboxone, I was only taking 2mg and i had to go through a medically assisted detox to finally get off. Tapering is a must and pitbullmom is correct, you must get down to the smallest dose possible before quitting or you will be miserable.
I am also having 'nerve-tingles' in my lips which was a signal of getting off Paxil years ago - when I went cold turkey by mistake. Uggg. Any suggestions about how to head off these headaches would be nice.
DO NOT take the Vic's, as it will not alleviate the desire for the Xanax. As she said, taper. I was lucky I did not kill myself, as I went cold turkey 30 days ago from all 3 as described above. I was suicidal and have been an addict too too long. Had to hit the ER twice and now I am clean FINALLY, after all these years. Again, TAPER and spread it out as much as you can.
My doctor has suggested counseling and Celexa. She told me to stop the Zoloft (150mg/day) cold-turkey and start the Celexa immediately (20 mg/day for one week and then 40 mg/day). My last dose of Zoloft was Tuesday; today is Saturday and I am crying like crazy and still very depressed! Should I have weaned down on the Zoloft while I started the Celexa?
MedHelp Health Answers